Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 47, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 6, 2005, 12:54 PM CDT for Oregon County, Missouri. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 12:54 PM CDT (17:54 UTC)
- Expired
- Jun 6, 2005, 1:31 PM CDT
- In force
- 37 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Memphis radar (KNQA), 190 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1657 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 061754 SVRSGF MOC149-061845- /O.NEW.KSGF.SV.W.0047.050606T1754Z-050606T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1254 PM CDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OREGON COUNTY IN MISSOURI. * UNTIL 145 PM CDT. * AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTH OF ALTON...OR 11 MILES NORTHEAST OF MAMMOTH SPRING...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN OREGON COUNTY...INCLUDING THE TOWN OF COUCH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3665 9141 3654 9144 3650 9114 3669 9113 $$ CRAMER
2 follow-up statements
000 WWUS53 KSGF 061812 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 112 PM CDT MON JUN 6 2005 MOC149-061845- /O.CON.KSGF.SV.W.0047.000000T0000Z-050606T1845Z/ OREGON MO- 112 PM CDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR OREGON COUNTY UNTIL 145 PM CDT... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF ALTON...OR 15 MILES NORTHEAST OF MAMMOTH SPRING...AND MOVING EAST AT 15 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN OREGON COUNTY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3665 9134 3658 9137 3654 9114 3668 9113 $$ CRAMER
000 WWUS53 KSGF 061831 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 131 PM CDT MON JUN 6 2005 MOC149-061841- /O.CAN.KSGF.SV.W.0047.000000T0000Z-050606T1845Z/ OREGON MO- 131 PM CDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OREGON COUNTY HAS BEEN CANCELLED... AT 128 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3665 9134 3658 9137 3654 9114 3668 9113 $$ CRAMER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:53 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 6, 11:53 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1153 AM CDT MON JUN 6 2005 .DISCUSSION... ...MESOSCALE CONVECTIVE DISCUSSION... CONVECTIVE COMPLEX MOVING ACROSS THE MID MISSOURI REGION CONTINUES TO REMAIN FAIRLY STEADY STATE WITH NEW UPDRAFTS FAVORING THE EASTERN AND SOUTHWEST FLANKS. GIVEN EXISTING COLD POOL OVER THIS REGION FROM EARLIER CONVECTION (SFC TEMPS IN THE MID 60S)...ELEVATED PULSE CONVECTION WILL CONTINUE WITH ONLY ISOLATED SMALL HAIL POSSIBLE. MEANWHILE...OUTFLOW FROM THIS COMPLEX HAS LAID OUT ACROSS EXTREME SOUTHEAST KANSAS AND SOUTHERN MISSOURI. MESONET OBSERVATIONS AND VISIBLE SATELLITE IMAGERY SHOW THIS BOUNDARY IS VERY WELL DEFINED...AND HAS BECOME QUASI-STATIONARY FROM PITTSBURG KANSAS TO BRANSON...WHILE MAINTAINING A SE MOVEMENT FURTHER EAST ACROSS SOUTH CENTRAL MISSOURI. AIRMASS ALONG AND SOUTH OF THIS BOUNDARY CONTINUES TO UNDERGO STRONG DAYTIME HEATING WITH TEMPS NOW IN THE MID 80S...ALONG WITH IMPROVED MOISTURE QUALITY WITH DEWPOINTS IN THE MID-UPPER 60S. 12Z SPRINGFIELD SOUNDING SHOWS THAT MID LEVEL INVERSION FROM YESTERDAY HAS BEEN EFFECTIVELY REMOVED...WITH MODIFIED PARCELS YIELDING AROUND 2000 J/KG OF UNINHIBITED MLCAPE. STRONG BOUNDARY LAYER CONVERGENCE ALONG THIS BOUNDARY...COUPLED WITH THE REMNANTS OF A CONVECTIVE VORTEX MOVING OVER EASTERN OKLAHOMA WOULD SUPPORT THUNDERSTORM DEVELOPMENT OVER SW/SRN MO INTO SE KS THIS AFTERNOON. CURRENT SURFACE OBSERVATIONS AND MDT CUMULUS/CONGESTUS ALONG THE BOUNDARY WOULD WOULD SUGGEST THAT INITIATION MAY OCCUR WITHIN THE NEXT COUPLE HOURS. VERY POOR VERTICAL SHEAR PER NEODESHA KS PROFILER (< 10 KNOTS) WILL RESULT IN SHORT-LIVED PULSE CONVECTION WITH MARGINALLY SEVERE HAIL THE MAIN THREAT. BOOKBINDER && .AVIATION... FOR THE 18Z TAFS...WILL MAINTAIN VFR CONDITIONS AT THIS TIME. A CHANCE OF THUNDERSTORMS IS POSSIBLE THOUGH COVERAGE IS A QUESTION AS OUTFLOW BOUNDARY FROM MORNING CONVECTION STILL IN THE AREA. THUS A CHANCE OF CONVECTION NOTED IN SGF AND JLN TAFS FOR THIS AFTERNOON. GENERALLY THOUGH...VFR CONDITIONS WILL PREVAIL WITH BORDERLINE MVFR CONDITIONS WITH ANY CONVECTION THAT DEVELOPS. && HATCH .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Jun 6, 10:50 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT MON JUN 6 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1050 AM CDT MON JUN 6 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...A FEW MAY CONTAIN:
HAIL TO THE SIZE OF NICKELS.
HEAVY RAIN.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH NOON TIME
ALONG AND NORTH OF A STOCKTON TO LEBANON TO SALEM LINE.
ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED THIS AFTERNOON
ALONG AN OUTFLOW BOUNDARY WHICH STRETCHES FROM PITTSBURG KANSAS TO
MOUNT VERNON TO WEST PLAINS.
DISCUSSION:
A COMPLEX OF THUNDERSTORMS WILL PERSIST ACROSS PORTIONS OF MID
MISSOURI AND THE LAKE OF THE OZARKS REGION THROUGH EARLY THIS
AFTERNOON...EXTENDING AS FAR WEST AS THE STOCKTON LAKE REGION.
FREQUENT LIGHTNING AND POSSIBLY SOME SMALL HAIL WILL OCCUR WITH
THIS ACTIVITY.
AN OUTFLOW BOUNDARY FROM THIS COMPLEX HAD SETTLED ACROSS SOUTHERN
MISSOURI AND EXTREME SOUTHEAST LATE THIS MORNING. STRONG HEATING
AND CONVERGENCE WAS OCCURRING ALONG THIS BOUNDARY...WHICH IS
EXPECTED TO RESULT IN THUNDERSTORM DEVELOPMENT DURING THE NEXT
SEVERAL HOURS. THE GREATEST COVERAGE OF THUNDERSTORMS WILL BE
ALONG AND JUST NORTH OF THIS BOUNDARY...GENERALLY ALONG AND NORTH
OF A LINE FROM PITTSBURG KANSAS TO MOUNT VERNON TO GAINESVILLE.
DESPITE STRONG INSTABILITY...WEAK WIND FIELDS WOULD SUGGEST THAT
THESE STORMS WILL BE RELATIVELY SHORT LIVED...AND CAPABLE OF
PRODUCING BRIEF DOWNPOURS AND HAIL UP TO NICKEL SIZE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF THE STRONGER STORMS...SPOTTER
ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
BOOKBINDERIn the hours before
Local storm report, Jun 6, 7:48 AM CDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0748 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0615 AM FLOOD PITTSBURG 37.42N 94.70W
06/06/2005 CRAWFORD KS TRAINED SPOTTER
MINOR STREET FLOODING AND LOW LYING AREAS UNDER WATER.
FEHLocal storm report, Jun 6, 7:59 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0759 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0758 AM HAIL BOLIVAR 37.62N 93.42W
06/06/2005 0.88 INCH POLK MO LAW ENFORCEMENT
FEHSpecial weather statement, Jun 6, 7:59 AM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 AM CDT MON JUN 6 2005 MOZ079-061400- POLK- 759 AM CDT MON JUN 6 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 900 AM CDT... AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN POLK COUNTY FROM BOLIVAR TO JUST NORTH OF THE GREENE COUNTY LINE. THESE STORMS WERE MOVING EAST AT 35 MPH. THE TOWNS OF BOLIVAR...MORRISVILLE...PLEASANT HOPE AND HALF WAY ARE INCLUDED IN THIS ADVISORY. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED...ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. RAINFALL AMOUNTS COULD EXCEED ONE INCH. BOOKBINDER
Local storm report, Jun 6, 8:19 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0819 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL BUFFALO 37.65N 93.10W
06/06/2005 0.75 INCH DALLAS MO PUBLIC
FEHLocal storm report, Jun 6, 8:42 AM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0842 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0842 AM HAIL LEBANON 37.68N 92.67W
06/06/2005 0.75 INCH LACLEDE MO EMERGENCY MNGR
FEHLocal storm report, Jun 6, 8:52 AM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0852 AM CDT MON JUN 06 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 AM HAIL MORRISVILLE 37.48N 93.43W
06/06/2005 0.75 INCH POLK MO BROADCAST MEDIA
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:15 AM CDT | Flash Flood Warning | SGF | St. Clair, Vernon | 4 hr |
| Jun 6, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 35 min |
| Jun 6, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 56 min |
| Jun 6, 3:32 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 43 min |
| Jun 6, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.